Thunderstorm Wind, Williamson
- When
- May 14, 10:00 AM CST
- Where
- Williamson County, College Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.783, -86.683
WKRN-TV channel 2 reported tree down at College Grove.
7 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 14, 8:40 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT SAT MAY 14 2005 .DISCUSSION... BROKEN LINE OF CONVECTION HAS DEVELOPED OUT AHEAD OF FRONTAL BOUNDARY DOWN THROUGH WESTERN MIDDLE TN AT 930 AM. THIS ACTIVITY SHOULD PROGRESS EASTWARD THIS MORNING. EXPECT ISOLATED SEVERE STORMS POSSIBLE WITH THIS LINE...WITH LARGE HAIL BEING THE MAIN HAZARD. FRONTAL BOUNDARY STILL BACK THROUGH WESTERN KENTUCKY NEAR PADUCAH AND THEN DOWN ALONG MISSISSIPPI RIVER BETWEEN MEMPHIS AND JONESBORO. EXPECT A SECOND ROUND OF SHOWERS/TSTMS TO DEVELOP EARLY THIS AFTERNOON AS FRONTAL BOUNDARY HEADS THIS WAY. SOME OF THESE STORMS COULD ALSO BE SEVERE. BASED ON WIND SHIFT 12Z ETA HAS FRONT JUST ABOUT ON THE LAND BETWEEN THE LAKES AT 18Z (1 PM CDT) AND IN EASTERN MIDDLE TN NEAR PLATEAU AROUND 00Z (7 PM CDT). LEFT WITH A GOOD FORECAST BY MIDSHIFT AND WILL ONLY UPDATE TO REMOVE MORNING WORDING AROUND 1030 AM CDT. UNABLE TO LOG INTO CHAT ROOM THIS MORNING. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1024 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1034 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141630- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1034 AM CDT SAT MAY 14 2005 THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND INCREASE IN COVERAGE IN MIDDLE TENNESSEE AS WE GO THROUGH THE REMAINDER OF THE MORNING INTO THE AFTERNOON HOURS. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND PENNY SIZE HAIL. THIS ACTIVITY IS OCCURRING WELL AHEAD OF THE SURFACE COLD FRONT...WHICH IS ANALYZED FROM THE MISSOURI BOOTHEEL INTO SOUTHERN ILLINOIS. MODIFIED...NASHVILLE UPPER AIR SOUNDING SHOWS PLENTY OF MID LEVEL ENERGY AVAILABLE. SURFACE DEWPOINTS WILL RISE INTO THE LOW TO MID 60S BY EARLY AFTERNOON. WIND PROFILES ACROSS THE REGION SHOULD REMAIN NEARLY UNIDIRECTIONAL THROUGH A DEEP LAYER...WITH 40 TO 50 KNOT WINDS AT THE UPPER LEVELS OVER TENNESSEE AND KENTUCKY. IT IS POSSIBLE A SEVERE WEATHER WATCH MAY BE NEEDED TODAY ACROSS PARTS OF MIDDLE TENNESSEE. BOYD 01
The Nashville radar (KOHX), 53 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
WKRN-TV channel 2 reported tree down at College Grove.
Straight line winds blew a railroad crossing guard arm down in Florence. Also several large tree limbs were down.
Penny size hail reported.
Sheriff's office reported numerous branches down in Algood and in the western part of the county.
Power lines and tree limbs were down.
Trained Spotter at the White County Fire Department received reports of many trees down around the county.
Trees down in the Bellshire section of Davidson County.
Trees and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449785, 5449888, 5449889, 5449890, 5449891, 5449892, 5449893, 5449894.